Thunderstorm Wind, McDonald
- When
- June 4, 10:37 PM CST
- Where
- McDonald County, South West City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.517, -94.600
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 4, 10:20 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 PM CDT SAT JUN 4 2005 .MESOSCALE DISCUSSION... INTENSE SMALL SCALE BOW ECHO HAS DEVELOPED SOUTHEAST OF TULSA AND IS ACCELERATING NORTHEAST TOWARD FAR SOUTHWEST MISSOURI. OKLAHOMA MESONET HAS RECORDED WIND GUSTS TO NEARLY 70 MPH...AND THE SYSTEM CONTINUES TO ACCELERATE. LAST COUPLE OF VOLUME SCANS THE LEADING EDGE OF THE BOW WAS RACING NORTHEAST AT 60KT. ENVIRONMENT AHEAD OF THIS BOW IS FAIRLY UNIFORM SO NO APPARENT ENVIRONMENTAL REASON IS EVIDENT FOR RAPID WEAKENING BEFORE THIS STORM MAKES IT INTO FAR SW MISSOURI. VERY VERY RAPID MOVEMENT OF THIS BOW WILL REQUIRE PROACTIVE WARNING ISSUANCE TO STAY AHEAD OF THE WIND. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH FOR VERNON COUNTY THROUGH TONIGHT. .KS...FLASH FLOOD WATCH FOR BOURBON...CHEROKEE AND CRAWFORD COUNTIES THROUGH TONIGHT. WFO SGF
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1121 PM CDT SAT JUN 4 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1121 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING: HAIL TO THE SIZE OF QUARTERS. DAMAGING WIND GUSTS TO 80 MPH. HEAVY RAINFALL THAT COULD LEAD TO ISOLATED FLASH FLOODING. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS OVERNIGHT. THE GREATEST THREAT OF DAMAGING WINDS AND LARGE HAIL WILL BE IN FAR SOUTHWEST MISSOURI BETWEEN MIDNIGHT AND 2 AM. THUNDERSTORMS WILL MOVE ACROSS THE REST OF THE OZARKS OVERNIGHT WITH A GRADUAL WEAKENING TREND EXPECTED. THE THREAT FOR FLASH FLOODING WILL REMAIN GREATEST WHERE RECENT HEAVY RAINFALL HAS SATURATED GROUNDS NORTH AND WEST OF A BAXTER SPRINGS KANSAS TO NEVADA LINE. DISCUSSION: THUNDERSTORMS WILL MOVE INTO FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI OVERNIGHT. INCREASING WIND SHEAR AND A COLD POOL DEVELOPING ACROSS NORTHEAST OKLAHOMA WILL LIKELY MOVE INTO FAR SOUTHWEST MISSOURI BEFORE MIDNIGHT...AND THEN MOVE NORTHEAST ACROSS SOUTHERN MISSOURI OVERNIGHT. WEAKER INSTABILITY EASTWARD ACROSS THE OZARKS WILL LIKELY LESSEN THE OVERALL SEVERE WEATHER THREAT EAST OF SPRINGFIELD. HOWEVER...ENOUGH WIND SHEAR MAY ALLOW FOR AN ISOLATED SEVERE THUNDERSTORM EAST OF HIGHWAY 65. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MAY REDEVELOP SUNDAY...GENERALLY ALONG AND SOUTH OF INTERSTATE 44. ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN FAR SOUTHWEST MISSOURI AFTER MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 837 PM CDT SAT JUN 4 2005 KSZ073-097-101-MOZ066>067-077>078-088>089-093>094-101>102- 050400- BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-CEDAR-DADE-JASPER- LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON- 837 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 398 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSOURI ST. CLAIR... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... DADE... JASPER... LAWRENCE... MCDONALD... NEWTON... VERNON... THIS INCLUDES THE CITIES OF...LAMAR...FORT SCOTT...MONETT... CASSVILLE...AURORA...MOUNT VERNON...BAXTER SPRINGS...COLUMBUS... PITTSBURG...ANDERSON...PINEVILLE...EL DORADO SPRINGS...STOCKTON... NEOSHO...GREENFIELD...NEVADA...APPLETON CITY...OSCEOLA... JOPLIN AND CARTHAGE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1046 PM CDT SAT JUN 4 2005 KSZ073-097-101-MOZ066>067-077>078-088>089-093>094-101>102- 051100- BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-CEDAR-DADE-JASPER- LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON- 1046 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF. 398 AND HAS ISSUED TORNADO WATCH 399 UNTIL 6 AM CDT FOR THE FOLLOWING AREA... IN KANSAS THE NEW WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI THE NEW WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSOURI ST. CLAIR... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... DADE... JASPER... LAWRENCE... MCDONALD... NEWTON... VERNON... THIS INCLUDES THE CITIES OF...LAMAR...FORT SCOTT...MONETT... CASSVILLE...AURORA...MOUNT VERNON...BAXTER SPRINGS...COLUMBUS... PITTSBURG...ANDERSON...PINEVILLE...EL DORADO SPRINGS...STOCKTON... NEOSHO...GREENFIELD...NEVADA...APPLETON CITY...OSCEOLA... JOPLIN AND CARTHAGE. MOZ055>056-068-051100- BENTON-HICKORY-MORGAN- 1046 PM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 399 IN EFFECT UNTIL 6 AM CDT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES IN CENTRAL MISSOURI BENTON... HICKORY... MORGAN... THIS INCLUDES THE CITIES OF...HERMITAGE...WARSAW... COLE CAMP AND VERSAILLES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1116 PM CDT SAT JUN 4 2005 MOZ101-050515- MCDONALD- 1116 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY... AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM MOVING INTO DELAWARE AND ADAIR COUNTIES IN NORTHEASTERN OKLAHOMA...AND MOVING NORTHEAST AT 65 MPH. THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS TO 70 MPH...AND WILL MOVE INTO MCDONALD COUNTY BETWEEN 1145 PM AND MIDNIGHT. PEOPLE IN MCDONALD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THIS STORM. BROWNING
The Tulsa radar (KINX), 94 km away, was scanning. The volume nearest the first event began at 04:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455253.